Alert archive / Florida / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 96, NWS Melbourne, FL

August 4, 2009Brevard County, Orange County, Florida

NWS Melbourne, FL issued this severe thunderstorm warning at Aug 4, 2009, 5:16 PM EDT for Brevard County, Orange County, Florida. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 4, 2009, 5:16 PM EDT (21:16 UTC)
Expired
Aug 4, 2009, 6:15 PM EDT
In force
59 min
Issued by
NWS Melbourne, FL
Area
Storm-based polygon

Counties Brevard County, FL, Orange County, FL

The radar

The Melbourne radar (KMLB), 59 km from the middle of the area, began a volume at 21:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 12:00Z, 9.3 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 12:00Z on 2009-08-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 309 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 12:00Z on 2009-08-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 14 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
309 J/kg
Mixed-layer CIN
-72 J/kg
Mixed-layer LCL
1228 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
14 m²/s²
0-3 km storm-relative helicity
18 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KMLB 042116
SVRMLB
FLC009-095-042215-
/O.NEW.KMLB.SV.W.0096.090804T2116Z-090804T2215Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MELBOURNE FL
516 PM EDT TUE AUG 4 2009

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN BREVARD COUNTY IN FLORIDA
  EASTERN ORANGE COUNTY IN FLORIDA

* UNTIL 615 PM EDT.

* AT 514 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR   
  BITHLO...AND DRIFTING EAST AT AROUND 5 MPH. THIS THUNDERSTORM ALSO 
  HAS EXCESSIVE CLOUD TO GROUND LIGHTNING.

* OTHER LOCATIONS IN THE WARNING INCLUDE...BUT ARE NOT LIMITED TO...
  CHRISTMAS...CANAVERAL GROVES...TITUSVILLE AIRPORT AND TITUSVILLE

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 58 MILES AN
HOUR AND OR LARGE DESTRUCTIVE HAIL. FREQUENT TO EXCESSIVE LIGHTNING
AND VERY HEAVY RAIN WILL ALSO BE POSSIBLE. IF THE STORM APPROACHES
YOU...SEEK SHELTER IN AN ENCLOSED BUILDING ON THE LOWEST FLOOR. KEEP
AWAY FROM WINDOWS.

&&

LAT...LON 2842 8122 2861 8122 2861 8097 2862 8096
      2863 8081 2840 8078
TIME...MOT...LOC 2115Z 281DEG 12KT 2853 8110

$$

SEDLOCK
2 follow-up statements
000 
WWUS52 KMLB 042133
SVSMLB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
533 PM EDT TUE AUG 4 2009

FLC009-042143-
/O.CAN.KMLB.SV.W.0096.000000T0000Z-090804T2215Z/
BREVARD-
533 PM EDT TUE AUG 4 2009

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN BREVARD COUNTY IS
CANCELLED...

STORMS OVER BREVARD COUNTY HAVE WEAKENED AND ARE NO LONGER CAPABLE 
OF PRODUCING LARGE HAIL OR DAMAGING WIND GUSTS.

LAT...LON 2861 8099 2859 8097 2859 8096 2856 8093
      2854 8094 2853 8092 2843 8089 2842 8090
      2840 8088 2842 8122 2861 8122
TIME...MOT...LOC 2133Z 024DEG 11KT 2844 8117

$$

FLC095-042215-
/O.CON.KMLB.SV.W.0096.000000T0000Z-090804T2215Z/
ORANGE-
533 PM EDT TUE AUG 4 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EDT
FOR EAST CENTRAL ORANGE COUNTY...

AT 531 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED 6 MILES WEST OF WEDGEFIELD...OR 9 MILES SOUTH OF 
BITHLO...MOVING SOUTHWEST AT 5 TO 10 MPH.


LAT...LON 2861 8099 2859 8097 2859 8096 2856 8093
      2854 8094 2853 8092 2843 8089 2842 8090
      2840 8088 2842 8122 2861 8122
TIME...MOT...LOC 2133Z 024DEG 11KT 2844 8117

$$



CRISTALDI
000 
WWUS52 KMLB 042210
SVSMLB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
610 PM EDT TUE AUG 4 2009

FLC095-042219-
/O.EXP.KMLB.SV.W.0096.000000T0000Z-090804T2215Z/
ORANGE-
610 PM EDT TUE AUG 4 2009

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL ORANGE COUNTY
WILL EXPIRE AT 615 PM EDT...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE SEVERE STORMS 
THAT PROMPTED THE WARNING HAD WEAKENED...THUS THE WARNING HAS BEEN 
ALLOWED TO EXPIRE.

A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWEST AND 
SOUTH CENTRAL ORANGE COUNTY UNTIL 645 PM.

LAT...LON 2861 8099 2859 8097 2859 8096 2856 8093
      2854 8094 2853 8092 2843 8089 2842 8090
      2840 8088 2842 8122 2861 8122
TIME...MOT...LOC 2209Z 024DEG 11KT 2834 8122

$$



CRISTALDI

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 4, 2:45 PM EDT, 2 hours 31 minutes earlier.

Area forecast discussion, Aug 4, 2:45 PM EDT, 2 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
245 PM EDT TUE AUG 4 2009

.DISCUSSION...

NOW-WEDNESDAY...WEATHER PATTERN FOR THE REST TODAY INTO WEDNESDAY
WILL CHANGE LITTLE...CONTINUING TO BE DOMINATED BY THE POSITION OF
THE SUBTROPICAL RIDGE AXIS. ACTIVITY HAS BEEN A LITTLE LATER TO
INITIATE THAN ON MONDAY...BUT BOTH SEA BREEZES HAVE DEVELOPED AND
ARE CURRENTLY MARCHING INLAND. SHOWERS AND STORMS WILL QUICKLY
INCREASE IN COVERAGE OVER THE NEXT FEW HOURS WITH THE HIGHEST
COVERAGE EXPECTED OVER THE ORLANDO METRO AND ALONG THE ST JOHNS
RIVER BASIN SIMILAR TO YESTERDAY WITH STORMS DRIFTING BACK TOWARDS
THE COAST.

STEERING FLOW REMAINS LIGHT AND SLOW MOVING STORMS WILL BE ABLE TO
PRODUCE ANOTHER ROUND OF TORRENTIAL DOWNPOURS WITH LOCALIZED MINOR
STREET AND URBAN FLOODING THROUGH THE EVENING. OUTFLOW BOUNDARY/SEA
BREEZE COLLISIONS WILL CONTINUE ACTIVITY THROUGH THROUGH THE LATE
EVENING HOURS. A FEW STRONG STORMS WILL BE POSSIBLE WITH ANY
BOUNDARY INTERACTIONS WITH FREQUENT LIGHTNING...POSSIBLE FUNNEL
CLOUDS...STRONG GUSTY WINDS IN ADDITION TO THE HEAVY RAINS.

WITH THE WEAK UPPER LEVEL TROUGH ACROSS THE SOUTHEAST FILLING
IN...THE SURFACE RIDGE AXIS WILL CONTINUE TO CREEP NORTH KEEPING IT
RIGHT OVER OR JUST NORTH OF CENTRAL FLORIDA THROUGH WEDNESDAY.
SOUTHWESTERLY FLOW LOOKS TO EASE OVERNIGHT AS THE RIDGE AXIS MOVES
NORTH...ALLOWING DEEPER S-SE FLOW OVER THE REGION. THIS WILL PUSH
THE MAIN FOCUS OF AFTERNOON STORMS ON WEDNESDAY A LITTLE MORE INLAND
THAN TODAY OR YESTERDAY...WITH A LITTLE HIGHER COVERAGE. HAVE KEPT
THE POPS OVER THE INTERIOR AT 60 PERCENT FOR WEDNESDAY AND A
GRADIENT FROM 30 PERCENT OVER THE FAR SOUTH WHERE THE SEA BREEZE
WILL PUSH INLAND THE QUICKEST TO 50 PERCENT OVER THE REST OF THE
INTERIOR AND NORTHERN COAST.

THU...12Z GFS CONTINUES TREND OF PREV MODEL RUNS SHOWING A SURGE IN
THE SOUTHEASTERLIES AND DEEPER MOISTURE MOVING OVER THE AREA
ASSOCIATED WITH THE NRN EXTENSION ON A WEAK EASTERLY WAVE. NAM
REMAINS SLOWER WITH DEEPER MOISTURE MAINLY AFFECTING S FL. APPEARS
NRN AND INTERIOR AREAS WILL BE FAVORED FOR AFTERNOON CONVECTION WITH
POSSIBLE MORNING ACTIVITY ALONG THE MARTIN COUNTY COAST AS ESE/SE
FLOW INCREASES THROUGH THE DAY.

FRI...MDT ESE/SE LOW LVL FLOW AROUND THE ATLC RIDGE AND BUILDING H5
HTS EAST OF THE STATE WITH SLIGHTLY BELOW NORMAL PWATS 1.7 SHOULD
LEAD TO A LOWER COVERAGE OF SHOWERS AND STORMS WITH MUCH OF THE
ACTIVITY DEVELOPING IN THE AFTERNOON ACROSS INTERIOR AND SRN
SECTIONS.

SAT/SUN...BUILDING MID LVL RIDGE IS FORECAST ACROSS N FL AND THE SE
STATES THIS WEEKEND WITH SE FLOW AT THE LOW LVLS AND NE FLOW ALOFT.
DRYING FROM THE MID LVL ANTICYCLONE SHOULD REDUCE POPS TO BELOW
CLIMO RANGES OVER THE WEEKEND WITH ACTIVITY MAINLY DEVELOPING OVER
THE INTERIOR AND PROGRESSING TWD THE WRN SIDE OF THE PENINSULA IN
THE LATE AFTN AND EARLY EVENING. HIGHS SHOULD BE AROUND 90 AT THE
COAST TO THE MID 90S OVER THE INTERIOR. WITH PLENTY OF SUNSHINE AND
HOT TEMPS EXPECTED AT THE BEACHES FOR THE UPCOMING WEEKEND WILL HAVE
TO WATCH OUT FOR AN ENHANCED RIP CURRENT RISK WITH THE WAVEWATCH
MODEL PICKING UP ON A 3-4 FT SWELL FROM THE EAST AT BUOY 41009
SAT-SUN.

MON/TUE...H5 RIDGE ACROSS THE SE STATES BEGINS TO BREAK DOWN WITH
MOISTURE LEVELS BEGINNING TO CREEP BACK UP. STILL LOOKS LIKE
INTERIOR AND THE WRN SIDE OF THE PENINSULA WILL BE FAVORED FOR
DIURNAL STORMS WITH PREVAILING LIGHT ONSHORE FLOW IN THE LOW LVLS.
NO CHANGES MADE TO DAY

&&

.AVIATION...
SCT SHRA/TSRA ACROSS ENTIRE REGION WITH TEMPO IFR/MVFR  CONDS.
HIGHEST STORM COVERAGE EXPECTED TO BE AGAIN THROUGH KDAB-KMCO-KOBE
WITH EAST-WEST COAST SEA BREEZE COLLISION AROUND 22Z-02Z.
PREVAILING VFR WITH DIMINISHING MID AND HIGH DEBRIS CLOUDS AFTER
03Z.

&&

.MARINE...

TONIGHT-WEDNESDAY...S/SE FLOW AT 5-10 KTS WILL PREVAIL THROUGH
WEDNESDAY UNDER A WEAK HIGH PRESSURE RIDGE AXIS STRETCHED OVER THE
AREA. SEAS WILL BE AOB 2-3 FT. WEAK WESTERLY STEERING FLOW MAY BE
ABLE TO PUSH A  FEW STORMS OFFSHORE MAINLY ALONG THE VOLUSIA/N
BREVARD COUNTY COASTS LATE THIS AFTERNOON/EVENING. THREAT FOR
OFFSHORE MOVING THUNDERSTORMS WILL DIMINISH AS STEERING FLOW SHIFTS
MORE FROM THE S-SE.

THU-SUN...ESE/SE SFC WINDS WILL CONTINUE TO 10-15 KNOTS THROUGH THE
5 DAY FORECAST. SOME INCREASE IN THE FLOW AND ENHANCED TSTM CHCS MAY
OCCUR THU WITH THE NRN EXTENSION OF AN EASTERLY WAVE MAINLY
AFFECTING THE WATERS SOUTH OF FPR INLET. SEAS BUILDING TO 3-4 FT
OFFSHORE IN AN EAST SWELL THU-SAT.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  74  90  76  91 /  30  50  20  40
MCO  74  92  74  92 /  30  60  20  40
MLB  74  90  75  89 /  30  40  20  40
VRB  74  91  75  89 /  20  40  30  40

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.

&&

SHORT TERM/AVIATION...MOSES
LONG TERM....VOLKMER
Hazardous weather outlook, Aug 4, 5:19 AM EDT, 11 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
519 AM EDT TUE AUG 4 2009

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-042100-
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
519 AM EDT TUE AUG 4 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

...THUNDERSTORM IMPACT...
AMPLE MOISTURE...NUMEROUS BOUNDARY INTERACTIONS AND AFTERNOON
HEATING WILL LEAD TO THE DEVELOPMENT OF SCATTERED LIGHTNING
STORMS. ISOLATED TO SCATTERED STORMS WILL INITIALLY DEVELOP ALONG
THE EAST COAST SEA BREEZE BOUNDARY EARLY THIS AFTERNOON. HIGHEST
STORM COVERAGE WILL THEN OCCUR LATE IN THE DAY OVER THE INTERIOR
AND VOLUSIA AND BREVARD COUNTY COAST DURING COLLISIONS OF SEA
BREEZE AND STORM OUTFLOW BOUNDARIES. A FEW STRONG STORMS WILL BE
POSSIBLE WITH THE MAIN THREATS BEING FREQUENT CLOUD TO GROUND
LIGHTNING...STRONG WIND GUSTS...AND TORRENTIAL DOWNPOURS.

...FLOOD IMPACT...
WEAK WINDS THROUGH THE LOWER ATMOSPHERE WILL LEAD TO VERY SLOW
STORM MOTION. STRONGER STORMS WILL BE ABLE TO PRODUCE HEAVY
RAINFALL AMOUNTS UP TO 2 TO 4 INCHES...ESPECIALLY THOSE STORMS
THAT FORM DUE TO BOUNDARY COLLISIONS OVER THE INTERIOR LATE TODAY.
THIS AMOUNT OF RAINFALL CAN PRODUCE MINOR FLOODING OF URBAN...LOW
LYING...AND POOR DRAINAGE AREAS.

...MARINE THUNDERSTORM GUST IMPACT...
WEAK WESTERLY STEERING FLOW FROM CENTRAL BREVARD COUNTY NORTHWARD WILL
PRODUCE A LOW THREAT FOR OFFSHORE MOVING THUNDERSTORMS...MAINLY
ALONG THE VOLUSIA AND NORTH BREVARD COUNTY COASTLINE. FREQUENT
CLOUD TO WATER LIGHTNING STRIKES AND WIND GUSTS TO AROUND 35 KNOTS
WILL BE POSSIBLE WITHIN THE STRONGEST STORMS.

...WATERSPOUT IMPACT...
A BRIEF FUNNEL CLOUD OR WATERSPOUT WILL BE POSSIBLE AT THE COAST
AND INTRACOASTAL WATERS MAINLY LATE THIS MORNING AND EARLY
AFTERNOON DURING THE INITIAL VIGOROUS GROWTH PHASE IN DEVELOPING
STORMS. CONDITIONS FOR THIS ARE HISTORICALLY HIGHER OVER THE
INTRACOASTAL WATERS AND MERRITT ISLAND AS THE EAST COAST SEA
BREEZE BOUNDARY MOVES INLAND.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
HIGH PRESSURE RIDGE AXIS WILL REMAIN FIXED ACROSS THE CENTRAL
FLORIDA PENINSULA THROUGH THIS WEEK THEN DRIFTING NORTH TOWARD THE WEEKEND.
SCATTERED STORMS WILL DEVELOP EACH AFTERNOON WITH GREATEST CHANCES OCCURRING
WITH ANY SEA BREEZE BOUNDARY INTERACTIONS OVER THE INTERIOR.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY.

PENDERGRAST

In the hours before

Special weather statement, Aug 4, 2:29 PM EDT, 2 hours 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
229 PM EDT TUE AUG 4 2009

FLZ041-044-141-041915-
COASTAL VOLUSIA COUNTY-INLAND VOLUSIA COUNTY-NORTHERN LAKE COUNTY-
229 PM EDT TUE AUG 4 2009

...STRONG THUNDERSTORMS AFFECTING NORTHERN LAKE COUNTY...CENTRAL
VOLUSIA COUNTY...

AT 226 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG STORM 7 MILES NORTH OF PAISLEY...MOVING EAST AT 20 MPH.

THIS STORMS WILL AFFECT LAKE WOODRUFF...ASTOR...FOREST HILLS...AND
STATE ROADS 40 AND 44.

THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS UP TO 45 MPH...WHICH MAY CAUSE UNSECURED OBJECTS TO
BLOW AROUND. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK
SHELTER INDOORS UNTIL THE STORM PASSES.

TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON
SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS
SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING
AND LEAVE SAFE DISTANCE BETWEEN OTHER VEHICLES.

MOSES
Special weather statement, Aug 4, 2:51 PM EDT, 2 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
251 PM EDT TUE AUG 4 2009

FLZ041-044-141-041930-
COASTAL VOLUSIA COUNTY-INLAND VOLUSIA COUNTY-NORTHERN LAKE COUNTY-
251 PM EDT TUE AUG 4 2009

...STRONG THUNDERSTORMS AFFECTING NORTHEASTERN LAKE COUNTY...VOLUSIA
COUNTY...

AT 248 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG STORMS OVER NORTHERN LAKE AND VOLUSIA COUNTIES. A STRONG
STORM WAS LOCATED 4 MILES SOUTHWEST OF LAKE WOODRUFF AND ALSO 11 MILES
WEST OF DAYTONA BEACH. THE STORMS WERE MOVING EAST AT 10 MPH.

THESE STORMS WILL AFFECT...
LAKE WOODRUFF...HONTOON ISLAND STATE PARK...FOREST HILLS...
DAYTONA BEACH...AND ORMOND BEACH.

THE PRIMARY THREATS WILL BE FREQUENT CLOUD TO GROUND LIGHTNING
STRIKES AND GUSTY WINDS OF 45 TO 50 MPH...WHICH CAN CAUSE UNSECURED
OBJECTS TO BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES.
HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER
INDOORS UNTIL THE STORM PASSES.

A BRIEF PERIOD OF SMALL HAIL...PEA TO DIME SIZE...WILL ALSO BE
POSSIBLE IN LOCALIZED AREAS.

TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON
SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS
SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING
AND LEAVE SAFE DISTANCE BETWEEN OTHER VEHICLES.

15
Special weather statement, Aug 4, 3:57 PM EDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
357 PM EDT TUE AUG 4 2009

FLZ047-053-054-042100-
INDIAN RIVER-OSCEOLA-SOUTHERN BREVARD COUNTY-
357 PM EDT TUE AUG 4 2009

...STRONG THUNDERSTORMS AFFECTING SOUTHWEST BREVARD COUNTY...WESTERN
INDIAN RIVER COUNTY...EASTERN OSCEOLA COUNTY...

AT 353 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF STRONG STORMS 5 TO 10 MILES EITHER SIDE OF THE BORDER
BETWEEN OSCEOLA COUNTY AND INDIAN RIVER AND BREVARD COUNTIES.

THESE STORMS ARE AFFECTING DEER PARK...KENANSVILLE...YEEHAW JUNCTION
AND JUST WEST OF PALM BAY...MICCO AND BLUE CYPRESS LAKE. THE LINE
WAS NEARLY STATIONARY.

THE PRIMARY THREATS WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 40 TO 45 MPH...WHICH MAY CAUSE UNSECURED OBJECTS TO
BLOW AROUND. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK
SHELTER INDOORS UNTIL THE STORM PASSES.

A BRIEF PERIOD OF SMALL HAIL...PEA TO DIME SIZE...WILL ALSO BE
POSSIBLE IN LOCALIZED AREAS.

TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON
SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS
SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING
AND LEAVE SAFE DISTANCE BETWEEN OTHER VEHICLES.

CRISTALDI
Special weather statement, Aug 4, 4:34 PM EDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
434 PM EDT TUE AUG 4 2009

FLZ045-053-144-042200-
ORANGE-OSCEOLA-SOUTHERN LAKE COUNTY-
434 PM EDT TUE AUG 4 2009

...RAPID DEVELOPMENT OF STORMS POSSIBLE ACROSS SOUTHERN LAKE...
SOUTHERN ORANGE...AND NORTHERN OSCEOLA COUNTIES...

AT 430 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED AN
IMPENDING COLLISION BETWEEN THE EAST COAST SEA BREEZE MOVING IN FROM
THE WEST...AND THUNDERSTORM OUTFLOW BOUNDARIES APPROACHING FROM BOTH
THE NORTH AND SOUTH.

THIS COLLISION WILL HAVE THE POTENTIAL TO PRODUCE RAPIDLY DEVELOPING
STRONG STORMS FROM THE ATTRACTIONS AND SOUTH ORANGE COUNTY AREAS TO
ORLANDO INTERNATIONAL AIRPORT...AND INTO THE GREATER KISSIMMEE SAINT
CLOUD AREA.

THE PRIMARY THREATS WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 40 TO 45 MPH...WHICH MAY CAUSE UNSECURED OBJECTS TO
BLOW AROUND. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK
SHELTER INDOORS UNTIL THE STORM PASSES. HAIL UP TO COIN SIZE WILL
ALSO BE POSSIBLE IN LOCALIZED AREAS.

VISITORS TO THE ORLANDO THEME PARKS SHOULD MOVE INDOORS AND AWAY FROM
RIDES IF THUNDER IS HEARD. FOLLOW THE DIRECTIONS OF PARK STAFF.

TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON
SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS
SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING
AND LEAVE SAFE DISTANCE BETWEEN OTHER VEHICLES.

CRISTALDI
Special weather statement, Aug 4, 5:08 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE MELBOURNE FL
508 PM EDT TUE AUG 4 2009

FLZ045-053-144-042200-
ORANGE-OSCEOLA-SOUTHERN LAKE COUNTY-
508 PM EDT TUE AUG 4 2009

...RAPID DEVELOPMENT OF STORMS POSSIBLE ACROSS SOUTHERN LAKE...
SOUTHERN ORANGE...AND NORTHERN OSCEOLA COUNTIES...

AT 430 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED AN
IMPENDING COLLISION BETWEEN THE EAST COAST SEA BREEZE MOVING TOWARD
THE WEST...AND THUNDERSTORM OUTFLOW BOUNDARIES APPROACHING FROM BOTH
THE NORTH AND SOUTH.

THIS COLLISION WILL HAVE THE POTENTIAL TO PRODUCE RAPIDLY DEVELOPING
STRONG STORMS FROM THE ATTRACTIONS AND SOUTH ORANGE COUNTY AREAS TO
ORLANDO INTERNATIONAL AIRPORT...AND INTO THE GREATER KISSIMMEE SAINT
CLOUD AREA.

THE PRIMARY THREATS WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 40 TO 45 MPH...WHICH MAY CAUSE UNSECURED OBJECTS TO
BLOW AROUND. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK
SHELTER INDOORS UNTIL THE STORM PASSES. HAIL UP TO COIN SIZE WILL
ALSO BE POSSIBLE IN LOCALIZED AREAS.

VISITORS TO THE ORLANDO THEME PARKS SHOULD MOVE INDOORS AND AWAY FROM
RIDES IF THUNDER IS HEARD. FOLLOW THE DIRECTIONS OF PARK STAFF.

TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON
SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS
SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING
AND LEAVE SAFE DISTANCE BETWEEN OTHER VEHICLES.

CRISTALDI
Special weather statement, Aug 4, 5:13 PM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
513 PM EDT TUE AUG 4 2009

FLZ054-042200-
INDIAN RIVER-
513 PM EDT TUE AUG 4 2009

...STRONG THUNDERSTORMS AFFECTING WESTERN INDIAN RIVER COUNTY...

AT 513 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG STORM OVER BLUE CYPRESS LAKE...MOVING NORTHEAST AT 5 MPH
TOWARD FELLSMERE.

THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 40 TO 45 MPH...WHICH MAY CAUSE UNSECURED OBJECTS TO
BLOW AROUND. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK
SHELTER INDOORS UNTIL THE STORM PASSES.

A BRIEF PERIOD OF SMALL HAIL...PEA TO DIME SIZE...WILL ALSO BE
POSSIBLE IN LOCALIZED AREAS.

TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON
SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS
SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING
AND LEAVE SAFE DISTANCE BETWEEN OTHER VEHICLES.

CRISTALDI

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 4, 2:45 PM EDTSpecial Marine WarningMLB2 hr
Aug 4, 4:36 PM EDTSevere Thunderstorm WarningMLBBrevard, Orange54 min
Aug 4, 4:37 PM EDTSevere Thunderstorm WarningMLBIndian River, Okeechobee, Saint Lucie38 min
Aug 4, 5:47 PM EDTSevere Thunderstorm WarningMLBOrange, Osceola58 min
Aug 4, 6:31 PM EDTAreal Flood AdvisoryMLBOrange, Osceola119 min

Nearby

Severe Thunderstorm Warnings in Florida, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.